Explicit formulas for Euler polynomials and Bernoulli numbers

Laala Khaldi, Farid Bencherif and Miloud Mihoubi
Notes on Number Theory and Discrete Mathematics
Print ISSN 1310–5132, Online ISSN 2367–8275
Volume 27, 2021, Number 4, Pages 80—89
DOI: 10.7546/nntdm.2021.27.4.80-89
Download full paper: PDF, 207 Kb

Details

Authors and affiliations

Laala Khaldi
Department of Mathematics, University of Bouira,
10000 Bouira, Algeria
Laboratory EDPNL&HM, Department of Mathematics,
ENS, BP 92, Vieux-Kouba, Algeria

Farid Bencherif
Laboratory LA3C, Faculty of Mathematics, USTHB
BP 32, El Alia , 16111, Algiers, Algeria

Miloud Mihoubi
Laboratory RECITS, Faculty of Mathematics, USTHB
BP 32, El Alia, 16111, Algiers, Algeria

Abstract

In this paper, we give several explicit formulas involving the n-th Euler polynomial E_{n}\left(x\right). For any fixed integer m\geq n, the obtained formulas follow by proving that E_{n}\left(x\right) can be written as a linear combination of the polynomials x^{n}, \left(x+r\right)^{n},\ldots, \left(x+rm\right)^{n}, with r\in \left \{1,-1,\frac{1}{2}\right\}. As consequence, some explicit formulas for Bernoulli numbers may be deduced.

Keywords

  • Appell polynomials
  • Euler polynomials
  • Bernoulli numbers
  • Binomial coefficients

2020 Mathematics Subject Classification

  • 11B68
  • 05A10

References

  1. Abramowitz, M., & Stegun, I. A. (1964). Handbook of Mathematical Functions, National Bureau of Standards.
  2. Appell, P. (1880). Sur une classe de polynomes, Annales Scientifiques de l’Ecole Normale Superieure, 9(2), 119–144.
  3. Carlitz, L. (1953). Remark on a formula for the Bernoulli numbers, Proceedings of the American Mathematical Society, 4, 400–401.
  4. Garabedian, H. L. (1940). A new formula for the Bernoulli numbers, Bulletin of the American Mathematical Society, 46(6), 531–533.
  5. Gould, H. W. (1972). Explicit formulas for Bernoulli numbers, The American Mathematical Monthly, 79(1), 44–51.
  6. Gould, H. W. (1972). Combinatorial Identities, revised edition, Morgantown, West-Virginia.
  7. Khaldi, L., Bencherif, F., & Derbal, A. (in press). A note on explicit formulas for Bernoulli polynomials. Journal of Siberian Federal University. Mathematics & Physics.
  8. Quaintance, J., & Gould, H. W. (2016). Combinatorial Identities for Stirling Numbers: The Unpublished of H. W. Gould, World Scientific Publishing Co. Pte. Ltd, available at: https://www.abebooks.fr/9789814725262/CombinatorialIdentities-Stirling-Numbers-Unpublished-9814725269/plp
  9. Robert, A. M. (2000). A Course in p-adic Analysis, Springer-Verlag, New York.
  10. Rzadkowski, G. (2004). A Short Proof of the Explicit Formula for Bernoulli Numbers, The American Mathematical Monthly, 111(5), 433–435.
  11. Worpitzky, J. (1883). Studien uber die Bernoullischen und Eulerschen Zahlen,  Journal fur die reine und angewandte Mathematik, 94, 203–232.

Related papers

Cite this paper

Khaldi, L., Bencherif, F., & Mihoubi, M. (2021). Explicit formulas for Euler polynomials and Bernoulli numbers. Notes on Number Theory and Discrete Mathematics, 27(4), 80-89, doi: 10.7546/nntdm.2021.27.4.80-89.

Comments are closed.